Alert archive / Nebraska / Special Weather Statements in 2025

Special Weather Statement, NWS North Platte, NE

July 19, 2025Holt County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 19, 2025, 3:31 AM CDT for Holt County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2025, 3:31 AM CDT (08:31 UTC)
Expired
Jul 19, 2025, 4:30 AM CDT
In force
59 min
Issued by
NWS North Platte, NE
Hail
0.25 in
Wind
55

County Holt County, NE

The radar

The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1696 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
1.3
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted.

628 
WWUS83 KLBF 190831
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
331 AM CDT Sat Jul 19 2025
 
NEZ010-028-029-190930-
Wheeler NE-Holt NE-Garfield NE-
331 AM CDT Sat Jul 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GARFIELD...
SOUTHEASTERN HOLT AND NORTHERN WHEELER COUNTIES THROUGH 430 AM CDT...

At 331 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chambers, or 14 miles southwest of O'Neill, moving east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
O'Neill, Ewing, Chambers, Page, Inman, Emmet, Knievels Corner,
Sunfish Lake, and Goose Lake State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 296 and 328.
 Highway 281 between mile markers 155 and 187.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4205 9892 4247 9900 4256 9830 4205 9830
TIME...MOT...LOC 0831Z 262DEG 37KT 4228 9879 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:13 AM CDT, 3 hours 18 minutes earlier. Its key messages:

  • Isolated thunderstorms are possible later this evening, potential for a strong to severe storm
  • Greater chance for severe thunderstorms on Saturday afternoon and evening
  • Brief warming trend Mon. and Tue.
Area forecast discussion, Jul 19, 12:13 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1213 AM CDT Sat Jul 19 2025

.KEY MESSAGES...

- Isolated thunderstorms are possible later this evening,
  potential for a strong to severe storm

- Greater chance for severe thunderstorms on Saturday afternoon
  and evening

- Brief warming trend Mon. and Tue.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 416 PM CDT Fri Jul 18 2025

The main concern in the short term is the chance for a
strong to severe thunderstorm this evening and Saturday. For this
evening, expect any convection to hold off until after 5pm CT as the
LLJ kicks in, however several models have this LLJ fairly weak and a
little east of the CWA leading to lower confidence in storm
development. If convection develops it will be near a stationary
front across northwest Nebraska and then spread eastward. There is
good moisture convergence out ahead of the front, MU CAPE values
around 1500-2000 J/kg +, although forcing is weak which leads to
lower confidence in storm development. The setup is fairly
conditional, however given the environment if a storm was to go up
it has a favorable environment for a strong to severe storm to
sustain itself once it develops, across the northern Sandhills.

Saturday looks to be the greatest potential for scattered
thunderstorm to develop. The expected mode of storm development is
supercellular and would expect development to be fairly rapid. MU
CAPE is around 1900 to 3000 J/kg with 0-6km shear around 35-50 kts
along with lapse rates of 6.5 to 7 C/km. Expect any supercell to be
capable of large hail, which will be the main hazard, with the
secondary hazard of damaging winds. Storms could also have the
potential for localized heavy rainfall with pwats around l.5 inches
for the area. There is also the risk for tornadic development as
well this would be in the vicinity of where the warm front exist. At
this time there is some uncertainty on how far north the frontal
boundary will move.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 416 PM CDT Fri Jul 18 2025

Temperatures will warm up early in the week as a upper
level ridge builds in across the Central CONUS with highs reaching
the 90s Mon. and Tue. Flow starts to turn more quasi-zonal mid-week
with temperatures in the upper 80s to low 90s. As for precipitation
chances in the long term there will be low-end daily
precipitation chances as weak disturbances move across the High
Plains.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1211 AM CDT Sat Jul 19 2025

Isolated showers and thunderstorms will keep out of both terminals
tonight, but some lowering ceilings are expected across northern
Nebraska around sunrise Saturday morning. More widespread showers
and storms returns by late Saturday afternoon. While confidence
still remains low on development locations, latest guidance suggests
both KLBF and KVTN could be impacted by these storms. Reductions in
visibility as well as strong, erratic winds and hail will be
possible. Conditions gradually improve by late evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...Kulik
Hazardous weather outlook, Jul 18, 4:27 PM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
427 PM CDT Fri Jul 18 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-192130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
427 PM CDT Fri Jul 18 2025 /327 PM MDT Fri Jul 18 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Isolated to scattered strong to severe storms are possible this
evening across western and north central Nebraska. The main threat
will be hail and damaging winds, but can't rule out a tornado,
especially east of HWY 83.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible Saturday through Wednesday across the
area. For Saturday, isolated to scattered strong to severe supercell
storms are possible across western and north central Nebraska in the
afternoon into the evening. The main hazards will be large hail and
strong winds with a secondary threat of localized heavy rainfall and
even a tornado can't be ruled out. Beyond Saturday night, the severe
threat is uncertain.

Very warm temperatures return next week with heat indices
approaching 100 across portions of north central and into central
Nebraska through at least Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 18, 10:54 PM CDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
1054 PM CDT Fri Jul 18 2025

NEZ010-028-029-190445-
Wheeler NE-Holt NE-Garfield NE-
1054 PM CDT Fri Jul 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GARFIELD...SOUTH
CENTRAL HOLT AND WESTERN WHEELER COUNTIES THROUGH 1145 PM CDT...

At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Amelia, or 19 miles northeast of Burwell, moving
southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ericson, Amelia, Sunfish Lake, Cumminsville, Four Corners, Buffalo
Flats, Goose Lake State Wildlife Management Area, and Gables.

This includes Highway 281 between mile markers 148 and 163.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

&&

LAT...LON 4197 9922 4225 9903 4214 9848 4174 9864
TIME...MOT...LOC 0354Z 293DEG 21KT 4204 9897

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Brown
Special weather statement, Jul 18, 11:12 PM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
1112 PM CDT Fri Jul 18 2025

NEZ026>028-190500-
Loup NE-Garfield NE-Blaine NE-
1112 PM CDT Fri Jul 18 2025

...A STRONG THUNDERSTORM WILL IMPACT LOUP...SOUTHWESTERN GARFIELD AND
NORTHEASTERN BLAINE COUNTIES THROUGH MIDNIGHT CDT...

At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Brewster, moving southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Taylor, Calamus Reservoir State Recreation Area, Fox Bayou, Almeria
Meadow State Wildlife Management Area, Virginia Smith Dam, Hannamon
Bayou Campground, Kent Diversion Dam State Wildlife Management Area,
Homestead Knolls Campground, Horseshoe Bend Lake, Almeria, Nunda
Shoal Campground, Deverre, and Valley View Flat Campground.

This includes Highway 183 between mile markers 123 and 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

&&

LAT...LON 4192 9981 4208 9973 4208 9956 4190 9904
      4175 9918 4175 9939
TIME...MOT...LOC 0412Z 298DEG 27KT 4197 9964

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Brown
Special weather statement, Jul 18, 11:41 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
1141 PM CDT Fri Jul 18 2025

NEZ028-029-190530-
Wheeler NE-Garfield NE-
1141 PM CDT Fri Jul 18 2025

...STRONG THUNDERSTORMS WILL IMPACT GARFIELD AND WHEELER COUNTIES
THROUGH 1230 AM CDT...

At 1140 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Ewing to near Ericson to
near Fort Hartsuff State Park. Movement was southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Burwell, Bartlett, Ericson, Virginia Smith Dam, Cumminsville, Four
Corners, Pibel Lake State Recreation Area, Buffalo Flats, Deverre,
and Gables.

This includes Highway 281 between mile markers 132 and 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

&&

LAT...LON 4174 9830 4174 9921 4197 9921 4208 9882
      4208 9830
TIME...MOT...LOC 0440Z 310DEG 16KT 4211 9850 4183 9871 4181 9899

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Brown
Local storm report, Jul 19, 12:04 AM CDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1204 AM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     Hail             4 NW Burwell            41.83N 99.19W
07/18/2025  M1.00 Inch       Garfield           NE   Trained Spotter

&&

Brown
Special weather statement, Jul 19, 1:56 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
156 AM CDT Sat Jul 19 2025

NEZ006-007-009-010-190800-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
156 AM CDT Sat Jul 19 2025

...A STRONG THUNDERSTORM WILL IMPACT ROCK...NORTHWESTERN HOLT...
SOUTHEASTERN KEYA PAHA AND SOUTHWESTERN BOYD COUNTIES THROUGH 300 AM
CDT...

At 155 AM CDT, Doppler radar was tracking a strong thunderstorm over
Newport, or 13 miles east of Bassett, moving northeast at 65 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bassett, Atkinson, Stuart, Newport, Dustin, Mariaville, Pony Lake,
Sybrant, and Twin Lakes State Wildlife Management Area.

This includes the following highways...
 Highway 183 between mile markers 162 and 182.
 Highway 20 between mile markers 253 and 297.
 Highway 12 near mile marker 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

&&

LAT...LON 4228 9963 4267 9967 4295 9898 4232 9879
TIME...MOT...LOC 0655Z 242DEG 57KT 4262 9928

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 19, 3:31 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
331 AM CDT Sat Jul 19 2025

NEZ010-028-029-190930-
Wheeler NE-Holt NE-Garfield NE-
331 AM CDT Sat Jul 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GARFIELD...
SOUTHEASTERN HOLT AND NORTHERN WHEELER COUNTIES THROUGH 430 AM CDT...

At 331 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chambers, or 14 miles southwest of O'Neill, moving east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
O'Neill, Ewing, Chambers, Page, Inman, Emmet, Knievels Corner,
Sunfish Lake, and Goose Lake State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 296 and 328.
 Highway 281 between mile markers 155 and 187.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4205 9892 4247 9900 4256 9830 4205 9830
TIME...MOT...LOC 0831Z 262DEG 37KT 4228 9879

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:24 PM CDTSpecial Weather StatementLBFKeya Paha36 min
Jul 18, 7:25 PM CDTSpecial Weather StatementLBFMcPherson50 min
Jul 18, 7:48 PM CDTSevere Thunderstorm WarningLBFBrown42 min
Jul 18, 8:18 PM CDTSevere Thunderstorm WarningLBFBrown42 min
Jul 18, 8:21 PM CDTTornado WarningLBFBrown39 min
Jul 18, 8:55 PM CDTTornado WarningLBFBrown, Cherry50 min
Jul 18, 9:33 PM CDTSpecial Weather StatementLBFKeya Paha42 min
Jul 18, 10:15 PM CDTSpecial Weather StatementLBFGarfield45 min
Jul 18, 10:23 PM CDTSpecial Weather StatementLBFBlaine52 min
Jul 18, 10:54 PM CDTSpecial Weather StatementLBFGarfield51 min
Jul 18, 11:12 PM CDTSpecial Weather StatementLBFLoup48 min
Jul 18, 11:41 PM CDTSpecial Weather StatementLBFGarfield, Wheeler49 min
Jul 19, 1:56 AM CDTSpecial Weather StatementLBFRock64 min
Jul 19, 2:52 PM CDTSpecial Weather StatementLBFLogan23 min
Jul 19, 2:59 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson46 min
Jul 19, 3:24 PM CDTSpecial Weather StatementLBFHooker51 min
Jul 19, 3:26 PM CDTSpecial Weather StatementLBFGrant49 min
Jul 19, 3:31 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFArthur, Grant, Hooker44 min
Jul 19, 3:33 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFHooker, McPherson, Thomas42 min
Jul 19, 3:40 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln, Logan, McPherson50 min
Jul 19, 3:46 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln, Logan, McPherson44 min
Jul 19, 3:50 PM CDTSevere Thunderstorm WarningLBFHolt40 min
Jul 19, 4:14 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas46 min
Jul 19, 4:16 PM CDTSevere Thunderstorm WarningLBFArthur, Hooker, McPherson44 min
Jul 19, 4:22 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFCuster, Lincoln, Logan38 min
Jul 19, 4:45 PM CDTSevere Thunderstorm WarningLBFBrown45 min
Jul 19, 4:49 PM CDTSevere Thunderstorm WarningLBFLincoln, McPherson41 min
Jul 19, 4:56 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCuster, Lincoln49 min
Jul 19, 4:59 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln, McPherson46 min
Jul 19, 5:01 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson44 min
Jul 19, 5:09 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFCuster, Lincoln51 min
Jul 19, 5:11 PM CDTSevere Thunderstorm WarningLBFLincoln49 min
Jul 19, 5:20 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFBrown, Rock40 min
Jul 19, 5:51 PM CDTSevere Thunderstorm WarningLBFLincoln39 min
Jul 19, 5:52 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Holt, Loup, Rock38 min
Jul 19, 6:07 PM CDTSevere Thunderstorm WarningLBFCuster18 min
Jul 19, 6:11 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln34 min
Jul 19, 6:22 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Holt, Rock, Wheeler53 min
Jul 19, 6:36 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier39 min
Jul 19, 6:48 PM CDTSevere Thunderstorm WarningLBFFrontier42 min
Jul 19, 6:49 PM CDTSpecial Weather StatementLBFBoyd56 min
Jul 19, 6:56 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes49 min

Nearby

Special Weather Statements in Nebraska, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.